Hail, Hardeman
- When
- March 2, 3:55 PM CST
- Where
- Hardeman County, Quanah
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.300, -99.740
Social media images. The event time is estimated from radar observations.
A quick-moving/compact upper trough instigated scattered thunderstorm development across the Red River Valley during the afternoon and evening of the 2nd. , steep lapse rates) facilitated the development of short-lived severe thunderstorms, yielding a few reports of hail across the aforementioned area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A quick-moving/compact upper trough instigated scattered thunderstorm development across the Red River Valley during the afternoon and evening of the 2nd. Despite weak instability and modest wind shear, a pocket of cold temperatures aloft (i.e., steep lapse rates) facilitated the development of short-lived severe thunderstorms, yielding a few reports of hail across the aforementioned area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 2, 3:20 PM CST, 35 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 320 PM CST Sun Mar 2 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 320 PM CST Sun Mar 2 2025 - Severe storms possible this evening, as well as near critical to critical fire weather conditions. - Elevated to near critical fire weather conditions on Monday. - Tuesday is expected to be the most impactful day with potential for high winds, near critical to critical fire weather danger, and strong to severe thunderstorms. && .NEAR TERM... (Rest of today and tonight) Issued at 320 PM CST Sun Mar 2 2025 Showers and thunderstorms will move through the area this afternoon and evening ahead of and near the upper low moving through the Texas panhandle. The first wave of showers and storms is relatively high based and primarily rain. But the second wave of storms moving into the forecast area from the Texas panhandle does have more instability to work with thanks to it's proximity to the cold mid-level air close to the upper-level cyclone, thus we are seeing the strong to severe thunderstorms. This severe weather potential will linger into the evening hours before the storms move into a more stable environment. For fire weather concerns through this evening, there are a couple of different regimes we are watching. We still have very dry surface air just west of our Texas counties. As this dry air (with dewpoints in the teens) move into Hardeman, Foard and Knox Counties this may increase the fire weather potential where we have the Red Flag Warning. Farther east, across southeast and east central Oklahoma, there is more of a "dry return flow" scenario where humidity remains low, winds have increased, and there are potentially residual fires from the last couple of days. But this threat should decrease as the mid-level clouds move in. && .SHORT TERM... (Monday through Tuesday night) Issued at 320 PM CST Sun Mar 2 2025 The main concerns in the short term are the potential of severe weather overnight Monday night, and fire weather potential in the southwest on Monday afternoon and across a broader area on Tuesday afternoon. The moist likely timeline for severe looks to be late Monday evening and overnight Tuesday morning as the next mid-level trough moves toward the Plains. Some dry air will move into the far southwest (mainly areas near and west of Vernon to Seymour Texas) on Monday afternoon with near Critical fire weather conditions. On Tuesday afternoon, a surface low deepens over northern Oklahoma (potentially as low as 985 mb per the GFS), it will become very windy across the area which will create elevated to near critical fire weather conditions across most of the area. && .LONG TERM... (Wednesday through Saturday) Issued at 240 AM CST Sun Mar 2 2025 At least elevated fire weather conditions will remain possible through the end of the week. Cooler temperatures (50s and 60s) are expected into the weekend, with minimal rain chances expected. Bunker && .AVIATION... (18Z TAFS) Issued at 1155 AM CST Sun Mar 2 2025 Showers and thunderstorms will move across western Oklahoma and western north Texas this afternoon, and will reach central Oklahoma by late afternoon and evening. Thunderstorm intensity and moistening should result in MVFR ceilings and/or visibility. With the exception of DUA, most of the precipitation will end by 02Z-03Z Monday. Gusty southeast winds are expected the wake of the storms, but will gradually diminish during the evening/early overnight. A little uncertain about the development of IFR ceilings during the overnight hours, so for now have generally gone MVFR with the exception of WWR and CSM. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 47 72 51 60 / 90 0 100 20 Hobart OK 46 75 43 60 / 20 0 70 10 Wichita Falls TX 50 81 50 66 / 30 10 90 0 Gage OK 42 71 38 54 / 40 0 10 30 Ponca City OK 44 67 51 62 / 40 10 90 40 Durant OK 49 68 56 66 / 90 20 90 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...Red Flag Warning until 8 PM CST this evening for TXZ083-084-087. && NEAR TERM...26 SHORT TERM...26 LONG TERM....13 AVIATION...06
Special Weather Statement
National Weather Service Norman OK
156 PM CST Sun Mar 2 2025
TXZ084-087-022030-
Foard TX-Knox TX-
156 PM CST Sun Mar 2 2025
...A strong thunderstorm will impact portions of southwestern Foard
and northwestern Knox Counties through 230 PM CST...
At 156 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles east of Chalk, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Foard
and northwestern Knox Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3393 10005 3409 9982 3385 9971 3378 10000
3383 10000 3384 10005
TIME...MOT...LOC 1956Z 240DEG 24KT 3385 10003
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
315 PM CST Sun Mar 2 2025
OKZ033-036-TXZ083-022200-
Harmon OK-Jackson OK-Hardeman TX-
315 PM CST Sun Mar 2 2025
...Strong thunderstorms will impact portions of southwestern Jackson,
southeastern Harmon and central Hardeman Counties through 400 PM
CST...
At 315 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Eldorado to near Quanah.
Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eldorado, Chillicothe, and Quanah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3463 9947 3421 9948 3417 9983 3455 9984
TIME...MOT...LOC 2115Z 212DEG 22KT 3452 9974 3426 9974
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
346 PM CST Sun Mar 2 2025
OKZ034>036-TXZ083-085-022230-
Kiowa OK-Greer OK-Jackson OK-Wilbarger TX-Hardeman TX-
346 PM CST Sun Mar 2 2025
...Strong thunderstorms will impact portions of Jackson, northwestern
Kiowa, Greer, northwestern Wilbarger and east central Hardeman
Counties through 430 PM CST...
At 346 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Mangum to near Duke to 8 miles
southeast of Eldorado. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Altus Air Force Base, Altus, Eldorado, Brinkman, Olustee, Hester,
Mangum, Duke, Elmer, Granite, Friendship, Blair, Willow, Odell,
Altus-Lugert Lake, Martha, and Hess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 9967 3512 9934 3511 9934 3489 9921
3436 9926 3430 9967
TIME...MOT...LOC 2146Z 230DEG 25KT 3489 9958 3464 9953 3439 9955
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MahaleThe Altus AFB radar (KFDR), 70 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 hail. Local standard time, as filed.
Social media images. The event time is estimated from radar observations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1242371.